MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a turbohawk device to treat a soft tissue lesion with a cto (chronic total occlusion-100%) in the mid left superficial femoral artery.The lesion length and artery diameter were 200mm and 7mm respectively.The ifu was followed and the device was prepped without issue.It was reported that the nose cone broke off where the catheter meets the nosecone.No patient injury was reported.
 
Additional Manufacturer Narrative
A spider fx device was also used in the procedure evaluation summary: the turbohawk device was returned for evaluation.The turbohawk was connected to a cutter driver.A broken wire was included.No other ancillary devices were included.The turbohawk and wire were removed from the box and inspected.The turbohawk showed the cutter/drive shaft exposed and advanced from the housing approximately 2cm.The fracture to the housing was observed where the laser drilled coils begin at the proximal end (distal the vent holes).One coil was stretched out from the housing.The distal segment of the housing which fractured off was not returned.The returned wire had characteristics which match that of a spider fx capture wire.The total length of the wire was 304cm.At approximately 174cm from the distal tip, the snap location of between the gold colored portion of the wire and black portion were identified.A loop/bend to the capture wire was identified at approximately 43cm from the distal tip.The distal end of the identified capture wire was bent at an approximate 45-degree angle and the ptfe appeared worn/skived.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7969867
Report Number9612164-2018-02773
Device Sequence Number1488349
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Catalogue NumberTHS-LX-C
Device Lot NumberA507712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight127